Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 23, 2007, 4:04 AM EDT for Ingham County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 4:04 AM EDT (08:04 UTC)
- Expired
- Aug 23, 2007, 4:45 AM EDT
- In force
- 41 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Ingham County, MI
The radar
The Detroit radar (KDTX), 72 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 230805
SVRGRR
MIC065-230845-
/O.NEW.KGRR.SV.W.0073.070823T0804Z-070823T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 AM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN
* UNTIL 445 AM EDT
* AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES SOUTHWEST OF MASON TO LESLIE...AND MOVING NORTHEAST AT 45
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORTH AURELIUS AND EDEN BY 410 AM EDT
MASON AND BUNKER HILL BY 415 AM EDT
DANSVILLE BY 420 AM EDT
MILLVILLE BY 425 AM EDT
MERIDIAN AND VANTOWN BY 430 AM EDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4244 8422 4244 8428 4243 8429 4243 8456
4245 8459 4260 8459 4277 8429 4278 8416
4248 8415 4247 8414
$$2 follow-up statements
000
WWUS53 KGRR 230829
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
427 AM EDT THU AUG 23 2007
MIC065-230845-
/O.CON.KGRR.SV.W.0073.000000T0000Z-070823T0845Z/
INGHAM MI-
427 AM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR INGHAM COUNTY...
AT 423 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DANSVILLE TO MILLVILLE...AND MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BELL OAK AND WEBBERVILLE BY 435 AM EDT
DAMAGING WINDS UP TO 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4244 8416 4244 8427 4243 8430 4251 8439
4255 8445 4272 8448 4277 8430 4278 8416
4248 8415 4247 8414
$$000
WWUS53 KGRR 230845
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
445 AM EDT THU AUG 23 2007
MIC065-230851-
/O.EXP.KGRR.SV.W.0073.000000T0000Z-070823T0845Z/
INGHAM MI-
445 AM EDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR INGHAM COUNTY WILL BE ALLOWED
TO EXPIRE...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4244 8416 4244 8427 4243 8430 4251 8439
4255 8445 4272 8448 4277 8430 4278 8416
4248 8415 4247 8414
$$
LAURENSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:30 AM EDT, 34 minutes earlier.
Area forecast discussion, Aug 23, 3:30 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EDT THU AUG 23 2007 LATEST UPDATE...ALL EXCEPT AVIATION... .SYNOPSIS...(330 AM EDT THU AUG 23 2007) SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TODAY THROUGH FRIDAY NIGHT BEFORE HIGH PRESSURE FINALLY BUILDS IN BEHIND THE COLD FRONT THIS WEEKEND. SOME STORMS COULD BE SEVERE LATER TODAY THROUGH FRIDAY NIGHT AND PRODUCE DAMAGING WIND GUSTS AND HAIL. ANY OF THE STORMS COULD POTENTIALLY ALSO PRODUCE VERY HEAVY RAIN AND PERHAPS SOME LOCALIZED FLOODING. && .SHORT TERM... (330 AM EDT THU AUG 23 2007) SHOWERS AND TSTORMS WILL LINGER INTO THE EARLY MORNING HOURS TODAY (MAINLY SOUTH). BOWING SEGMENTS COULD PRODUCE A FEW DAMAGING WIND GUSTS VERY EARLY THIS MORNING MAINLY ALONG AND SOUTH OF I-94 FROM BTL EAST TO JXN. SKIES THROUGH DAYBREAK SHOULD REMAIN MOSTLY CLOUDY AND THIS WILL INHIBIT FOG DEVELOPMENT. HOWEVER IF WE GET ANY CLEARING JUST PRIOR TO DAYBREAK SOME LOCALLY DENSE FOG COULD DEVELOP VERY QUICKLY. CURRENT IR SAT TRENDS SUGGEST SKIES SHOULD REMAIN MOSTLY CLOUDY THROUGH DAYBREAK HOWEVER. OTHERWISE WE EXPECT ANOTHER VERY WARM AND HUMID DAY WITH PARTIAL SUNSHINE LATER THIS MORNING AND AFTERNOON. THE COMBINATION OF SOME SUN AND SSW FLOW WILL HELP TO BOOST MAX TEMPS INTO THE UPPER 80S TO LOWER 90S. A FEW SHOWERS AND STORMS COULD REDEVELOP LATER THIS MORNING AND AFTERNOON. HOWEVER I BELIEVE THE VAST MAJORITY OF THE DAY WILL ACTUALLY END UP BEING DRY AND THAT GUIDANCE POPS ARE TOO HIGH... MUCH LIKE WHAT HAPPENED DURING THE DAYTIME HOURS YESTERDAY. OUR CONVECTIVE THREAT WILL INCREASE THIS EVENING FUELED BY A VIGOROUS (AROUND 50 KT) LLJ WHICH WILL DEVELOP DURING THE LATE EVENING HOURS. THE PRIMARY SVR WX THREAT TONIGHT WOULD BE FOR DAMAGING WIND GUSTS. VERY HEAVY RAIN IS ALSO POSSIBLE. AN ISOLATED LARGE HAIL REPORT OR TWO CANNOT BE COMPLETELY RULED OUT. THE THREAT FOR CONVECTION WILL CONTINUE FRIDAY INTO FRIDAY NIGHT AS THE COLD FRONT MOVES SLOWLY SE INTO OUR CWFA AND HELPS TO FOCUS CONVECTIVE DEVELOPMENT. ONCE AGAIN SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY MORNING THROUGH FRIDAY EVENING WITH A CONTINUED POTENTIAL FOR VERY HEAVY RAIN. && .LONG TERM... (330 AM EDT THU AUG 23 2007) THE EXTENDED FCST LOOKS PRETTY STRAIGHTFORWARD. MODELS ARE IN DECENT AGREEMENT THAT A LARGE AREA OF HIGH PRESSURE WILL BE OVERHEAD ON SUNDAY THEN MOVE TOWARD NEW ENGLAND MONDAY AND TUESDAY. THIS WILL RESULT IN A STRETCH OF DRY WX... UNTIL A FRONTAL BOUNDARY DROPPING DOWN FROM THE NW BRINGS OUR NEXT CHANCE OF CONVECTION TUESDAY NIGHT AND WEDNESDAY. && .AVIATION...(153 AM EDT THU AUG 23 2007 ) THE MAIN CHALLENGE WITH THE TAFS IS TRYING TO TIME CONVECTIVE EPISODES THROUGH THE AREA. ONE MCS... NOW MOVING NE FROM SRN LK MI... WILL BE PASSING THROUGH BETWEEN ROUGHLY 06Z AND 10Z. ONCE THIS CONVECTION PASSES BY... SOME FOG/STRATUS COULD POTENTIALLY FORM FOR THE EARLY MORNING PERIOD (09Z-13Z). HAVE PLAYED THE TAFS VERY OPTIMISTIC FOR THE DAYTIME PERIOD THURSDAY WITH VFR CONDITIONS AND NO THUNDER MENTIONED. HOWEVER IT HAS BEEN VERY ROUGH PINNING THINGS DOWN IN THIS PATTERN AND WOULDNT RULE OUT ANOTHER TSTM CLUSTER PASSING THROUGH AT ANY TIME. FOR NOW WILL HAVE THE BEST THUNDER POTENTIAL MENTIONED AFTER 00Z WHICH IS WHEN THE LOW LEVEL JET SET-UP APPEARS OPTIMAL AND WHEN POTENT WAVE WILL BE APPROACHING FROM THE SW. WE SHOULD SEE SOME GUSTY WINDS THURSDAY AFTERNOON WITH SOME SUNSHINE AND DEEP MIXING EXPECTED... SO WILL INCLUDE GUSTS TO 25 KTS FROM THE SW FROM 18Z-02Z. && .MARINE... (330 AM EDT THU AUG 23 2007) SEVERAL THUNDERSTORMS WILL CONTINUE TO POSE A THREAT TO MARINERS THROUGH FRIDAY NIGHT. IN ADDITION WAVE HEIGHTS WILL INCREASE TO 3 TO 5 FEET TONIGHT. SMALL CRAFT ADVISORY FROM 8 PM TONIGHT THROUGH 10 AM FRIDAY FROM HOLLAND TO MANISTEE. && .HYDROLOGY... (330 AM EDT THU AUG 23 2007) POTENTIAL FOR LOCALLY VERY HEAVY RAIN WILL CONTINUE THROUGH FRIDAY AFTERNOON WITH PRECIPITABLE WATER VALUES STAYING VERY HIGH IN THE 2 TO 2.5 INCH RANGE. FLOODING POTENTIAL WILL ALSO BE ENHANCED BY ALL THE RAIN WHICH HAS FALLEN EARLIER THIS WEEK ACROSS OUR SOUTHERN CWFA AND A STRIP OF 1-2 INCH RAIN AMOUNTS JUST NORTH OF THE I-96 CORRIDOR YESTERDAY EVENING. I WAS CONCERNED ENOUGH ABOUT FLOODING POTENTIAL TO CONSIDER A FLOOD WATCH HEADLINE FOR PORTIONS OF OUR CWFA FROM TONIGHT THROUGH FRIDAY. HOWEVER I FELT THAT ANY FLOODING THAT DOES OCCUR WOULD BE RATHER LOCALIZED AND THAT THE POTENTIAL WAS NOT HIGH ENOUGH FOR WIDESPREAD HEAVY RAIN TO WARRANT A WATCH HEADLINE AT THIS POINT. NEVERTHELESS WILL NEED TO MONITOR FOR POTENTIAL HYDRO ISSUES VERY CLOSELY THROUGH FRIDAY. IN ADDITION... WE COULD POTENTIALLY HAVE FURTHER HYDRO ISSUES INTO THE WEEKEND AS A RESULT OF ELEVATED RIVER LEVELS IF WE CONTINUE TO GET MCS/S ROLLING THROUGH. HOWEVER THERE IS STILL A WAYS TO GO TO GET TO BANKFULL AT MOST SITES. WILL CONTINUE TO MONITOR RIVER LEVELS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY NEARSHORE WATERS OF LAKE MI FROM HOLLAND TO MANISTEE FROM 8 PM TONIGHT THROUGH 10 AM FRIDAY. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: MEADE AVIATION: MEADE MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Aug 22, 10:21 AM EDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1021 AM EDT WED AUG 22 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1021 AM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINFALL COULD RESULT IN SOME URBAN AND SMALL STREAM FLOODING. THUNDERSTORM MOVEMENT TODAY AND TONIGHT WILL BE EAST SOUTHEAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY AS AN ACTIVE FRONTAL BOUNDARY REMAINS STALLED OVER THE AREA. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. THE FRONT SHOULD CLEAR THE AREA TO THE SOUTHEAST SATURDAY NIGHT... WITH QUIET WEATHER ANTICIPATED FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH SATURDAY. LMZ844>849-230900- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 1021 AM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG AND HAZE WILL BE POSSIBLE TODAY AND TONIGHT ON LAKE MICHIGAN AS WARM...MOIST AIR MOVES OVER THE SOUTHERN AND CENTRAL PORTIONS OF THE LAKE FROM THE SOUTHWEST. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THUNDERSTORM MOVEMENT TODAY AND TONIGHT WILL BE EAST SOUTHEAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY AS AN ACTIVE FRONTAL BOUNDARY REMAINS STALLED OVER THE AREA. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. THE FRONT SHOULD CLEAR THE AREA TO THE SOUTHEAST SATURDAY NIGHT...WITH QUIET WEATHER ANTICIPATED FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH SATURDAY. MEADE/DUKE
In the hours before
Local storm report, Aug 22, 11:30 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1130 PM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG PERRINTON 43.18N 84.68W
08/22/2007 GRATIOT MI LAW ENFORCEMENT
A FEW TREES DOWN
&&
NJJLocal storm report, Aug 23, 12:12 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1212 AM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST MUSKEGON 43.23N 86.26W
08/22/2007 M62.70 MPH MUSKEGON MI MESONET
MEASURED AT THE MUSKEGON GLERL OBSERVATION SITE
0825 PM TSTM WND GST NORTON SHORES 43.16N 86.25W
08/22/2007 M63.00 MPH MUSKEGON MI BROADCAST MEDIA
HENRY STREET.
0845 PM TSTM WND DMG FREMONT 43.46N 85.95W
08/22/2007 NEWAYGO MI LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN
0855 PM TSTM WND GST GRANDVILLE 42.90N 85.76W
08/22/2007 M58.00 MPH KENT MI BROADCAST MEDIA
LARGE BRANCH IN YARD.
0900 PM TSTM WND DMG HUDSONVILLE 42.87N 85.86W
08/22/2007 OTTAWA MI LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE CITY OF HUDSONVILLE AND
GEORGETOWN TOWNSHIP
0910 PM TSTM WND DMG EAST GRAND RAPIDS 42.95N 85.61W
08/22/2007 KENT MI LAW ENFORCEMENT
LARGE DIAMETER TREE DOWN HALL AND LENOX. ANOTHER TREE
DOWN AT THE 2700 BLOCK OF BEECHWOOD.
0920 PM TSTM WND DMG ADA 42.95N 85.49W
08/22/2007 KENT MI LAW ENFORCEMENT
TREE DOWN ON BOLT DRIVE A QUARTER MILE SOUTH OF GRAND
RIVER. ANOTHER TREE DOWN NEAR INTERSECTION OF BUTTRICK
AND THORNAPPLE RIVER DRIVE.
0940 PM HAIL 1 N GREENVILLE 43.19N 85.25W
08/22/2007 E0.75 INCH MONTCALM MI BROADCAST MEDIA
0940 PM TSTM WND DMG IONIA 42.99N 85.06W
08/22/2007 IONIA MI LAW ENFORCEMENT
NUMEROUS TREES DOWN IN COUNTY...MAINLY NORTH OF HIGHWAY
M-21.
1000 PM TSTM WND DMG PERRINTON 43.18N 84.68W
08/22/2007 GRATIOT MI LAW ENFORCEMENT
A FEW TREES DOWN
1010 PM TSTM WND DMG ITHACA 43.29N 84.60W
08/22/2007 GRATIOT MI LAW ENFORCEMENT
A FEW TREES DOWN. ALSO TREES DOWN NEAR ALMA AND ASHLEY
AROUND THE SAME TIME.
1026 PM HAIL 3 E ALMA 43.38N 84.60W
08/22/2007 E0.25 INCH GRATIOT MI TRAINED SPOTTER
&&
NJJSpecial weather statement, Aug 23, 1:28 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
128 AM EDT THU AUG 23 2007
MIZ071-230630-
VAN BUREN-
128 AM EDT THU AUG 23 2007
...SPECIAL WEATHER STATEMENT...
AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARTFORD...OR 12 MILES WEST OF PAW PAW...
MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BANGOR...PAW PAW AND
MATTAWAN.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4241 8610 4240 8580 4232 8580 4231 8579
4210 8579 4208 8620 4220 8622 4224 8622
4225 8626 4226 8635 4238 8627Special weather statement, Aug 23, 2:19 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
219 AM EDT THU AUG 23 2007
MIZ071-072-230715-
KALAMAZOO-VAN BUREN-
219 AM EDT THU AUG 23 2007
...SPECIAL WEATHER STATEMENT...
AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAW PAW...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...SCHOOLCRAFT...KALAMAZOO...
WESTWOOD...EASTWOOD AND RICHLAND.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4229 8598 4240 8552 4242 8548 4242 8530
4222 8530 4209 8531 4210 8556 4212 8590
4213 8592Special weather statement, Aug 23, 2:56 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 AM EDT THU AUG 23 2007
MIZ073-074-230800-
CALHOUN-JACKSON-
256 AM EDT THU AUG 23 2007
...SPECIAL WEATHER STATEMENT...
AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF BURLINGTON...OR 14 MILES
SOUTHEAST OF PORTAGE...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...SPRINGFIELD...
BURLINGTON...BROWNLEE PARK...MARSHALL AND HOMER.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4209 8415 4209 8487 4208 8529 4237 8528
4240 8415 4228 8417Local storm report, Aug 23, 4:03 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
403 AM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM TSTM WND GST 4 NW JACKSON 42.28N 84.46W
08/23/2007 M53.00 MPH JACKSON MI ASOS
&&
MEADEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:07 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 38 min |
| Aug 22, 8:31 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 44 min |
| Aug 22, 8:41 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 49 min |
| Aug 22, 8:50 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 40 min |
| Aug 22, 9:26 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Montcalm | 64 min |
| Aug 22, 9:33 PM EDT | Special Weather Statement | GRR | Clinton | 27 min |
| Aug 22, 9:48 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 72 min |
| Aug 23, 1:28 AM EDT | Special Weather Statement | GRR | Van Buren | 62 min |
| Aug 23, 2:19 AM EDT | Special Weather Statement | GRR | Kalamazoo | 56 min |
| Aug 23, 2:56 AM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 64 min |
| Aug 23, 3:55 AM EDT | Severe Thunderstorm Warning | GRR | Jackson | 35 min |
| Aug 23, 3:32 PM EDT | Tornado Warning | GRR | Isabella, Mecosta, Montcalm | 58 min |
| Aug 23, 4:15 PM EDT | Special Weather Statement | GRR | Gratiot | 30 min |
| Aug 23, 4:24 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 28 min |
| Aug 23, 4:30 PM EDT | Tornado Warning | GRR | Isabella | 30 min |
| Aug 23, 4:50 PM EDT | Special Marine Warning | GRR | 85 min | |
| Aug 23, 5:17 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kalamazoo, Van Buren | 88 min |
| Aug 23, 5:57 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 69 min |
| Aug 23, 6:15 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kent | 60 min |
| Aug 23, 6:27 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Eaton, Ionia | 67 min |
| Aug 23, 6:53 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ingham, Jackson | 65 min |
| Aug 23, 7:11 PM EDT | Special Weather Statement | GRR | Gratiot, Montcalm | 64 min |
| Aug 23, 7:31 PM EDT | Special Marine Warning | GRR | 89 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.